Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 72, NWS Raleigh, NC

May 25, 2017Anson County, Montgomery County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 25, 2017, 1:48 AM EDT for Anson County, Montgomery County, Richmond County, North Carolina. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2017, 1:48 AM EDT (05:48 UTC)
Expired
May 25, 2017, 2:30 AM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 128 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 1:49 AM EDTTSTM WND DMGWadesboro, NCTREES AND POWER LINES DOWN IN THE CITY.
May 25, 1:52 AM EDTTSTM WND DMG1 Nne Wadesboro, NCTREES AND POWER LINES DOWN ON N. GREEN STREET.
May 25, 1:53 AM EDTTSTM WND DMG1 Ene Wadesboro, NCTREES DOWN ON STANBACK FERRY RD.
May 25, 2:10 AM EDTTSTM WND DMG3 Ssw Ellerbe, NCTREE DOWN ON JOHN WEBB RD., NEAR THE INTERSECTION OF SANDY RIDGE CHURCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

961 
WUUS52 KRAH 250548
SVRRAH
NCC007-123-153-250630-
/O.NEW.KRAH.SV.W.0072.170525T0548Z-170525T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
148 AM EDT THU MAY 25 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Central Anson County in central North Carolina...
  Southeastern Montgomery County in central North Carolina...
  Northern Richmond County in central North Carolina...

* Until 230 AM EDT

* At 148 AM EDT, a severe thunderstorm was located over Wadesboro,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Wadesboro, Ellerbe, Candor, Lilesville, Morven, Norman, Blewett
  Falls Lake, Derby, Covington and Pekin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3535 7972 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3517 7962 3515 7961
      3512 7957 3510 7958 3484 8003 3487 8013
      3505 8016
TIME...MOT...LOC 0548Z 231DEG 35KT 3498 8005 

HAIL...1.00IN
WIND...60MPH
 
$$

26
3 follow-up statements
063 
WWUS52 KRAH 250602
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
202 AM EDT THU MAY 25 2017

NCC007-123-153-250630-
/O.CON.KRAH.SV.W.0072.000000T0000Z-170525T0630Z/
Anson NC-Montgomery NC-Richmond NC-
202 AM EDT THU MAY 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR EAST CENTRAL ANSON...SOUTHEASTERN MONTGOMERY AND NORTHERN
RICHMOND COUNTIES...

At 202 AM EDT, a severe thunderstorm was located 13 miles east of
Ansonville, or 13 miles northwest of Rockingham, moving northeast at
55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect wind damage to roofs, siding, and trees. 

Locations impacted include...
Ellerbe, Candor, Norman, Blewett Falls Lake, Derby, Covington, Pekin
and Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3535 7972 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3517 7962 3515 7961
      3512 7957 3510 7958 3495 7997 3518 7997
TIME...MOT...LOC 0602Z 232DEG 46KT 3511 7988 

HAIL...1.00IN
WIND...60MPH
 
$$

GIH
838 
WWUS52 KRAH 250618
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
218 AM EDT THU MAY 25 2017

NCC007-250627-
/O.CAN.KRAH.SV.W.0072.000000T0000Z-170525T0630Z/
Anson NC-
218 AM EDT THU MAY 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3535 7972 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3517 7962 3515 7961
      3512 7957 3510 7958 3503 7975 3530 7978
TIME...MOT...LOC 0617Z 231DEG 35KT 3521 7974 

$$

NCC123-153-250630-
/O.CON.KRAH.SV.W.0072.000000T0000Z-170525T0630Z/
Montgomery NC-Richmond NC-
218 AM EDT THU MAY 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR SOUTHEASTERN MONTGOMERY AND NORTHEASTERN RICHMOND COUNTIES...

At 217 AM EDT, a severe thunderstorm was located 10 miles south of
Biscoe, or 14 miles southeast of Troy, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect wind and hail damage to roofs, siding, and trees. 

Locations impacted include...
Ellerbe, Candor, Norman, Derby and Sandhills Game Land. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3535 7972 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3517 7962 3515 7961
      3512 7957 3510 7958 3503 7975 3530 7978
TIME...MOT...LOC 0617Z 231DEG 35KT 3521 7974 

HAIL...1.00IN
WIND...60MPH
 
$$

GIH
942 
WWUS52 KRAH 250627
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
227 AM EDT THU MAY 25 2017

NCC123-153-250636-
/O.EXP.KRAH.SV.W.0072.000000T0000Z-170525T0630Z/
Montgomery NC-Richmond NC-
227 AM EDT THU MAY 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN RICHMOND COUNTIES WILL EXPIRE AT 230 AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3535 7972 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3517 7962 3515 7961
      3512 7957 3510 7958 3503 7975 3530 7978
TIME...MOT...LOC 0626Z 231DEG 35KT 3526 7967 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:15 AM EDT, 33 minutes earlier.

Area forecast discussion, May 25, 1:15 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
115 AM EDT Thu May 25 2017

.SYNOPSIS...
A cold front will cross the area late tonight through Thursday
morning, followed by the passage of a strong upper level trough
Thursday afternoon. Quiet and dry weather will return Friday. Warmer
temperatures and chance for showers and storms will return over the
weekend. A cold front will approach from the west on Memorial Day.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
As of 915 PM Wednesday...

A stacked low pressure system over the lower OH Valley will remain
nearly stationary overnight. A s/w rotating around the base of the
upper level low will usher a cold front west/southwest-
east/northeast across central NC overnight. The initial band of
convection that crossed the region late this afternoon/early evening
has aided to stabilize the atmosphere somewhat though bulk effective
shear is still strong enough to support organized convection in the
form of broken bands. Thus expect a 20-30 mile band of convection
along/ahead of the cold front overnight. Wind gusts 30-35 mph may
occur with the stronger showers and storms along with briefly heavy
rain.

Partial clearing may occur behind the sfc front toward morning,
especially across the sw half of the region. Though clouds will
quickly fill back in later Thursday morning ahead of the upper level
trough.  Overnight temperatures should vary from the upper 50s/near
60 west to the mid 60s along and east of I-95. -WSS

Thu/Thu night, as of 115 PM Wednesday: Another convectively active
day expected on Thursday although with a different character and a
more limited coverage and threat.

A vigorous closed mid and upper-level low and upper-level trough
axis over the eastern OH and TN valleys on Thursday morning will
become negatively tilted and cross central NC between 18 and 00 UTC.
At the surface, an initial cold front will extend north to south
across the eastern Piedmont of NC at 12 UTC and then push east
reaching the coast by 18 UTC as a second cold front reaches the
Foothills of NC by 18 UTC and then the coastal region toward 00 UTC.

The radar should be relatively quiet during the morning rush hour
although some scattered showers are possible along the initial cold
front that will be moving from the Piedmont into the Coastal Plain.
Ahead of the front, dew points will range in the mid and even upper
60s supportive of convection. As the front exits, dew points will
fall into the mid and upper 50s.

Ahead of the approaching upper trough, large scale forcing for
ascent will increase during the day Thursday. This will be supported
by increasingly cold air aloft with 500 MB temperatures of
-18 to -20 deg C which combined with steep low level lapse rates
will lead to widespread cloudiness and the development of scattered
showers and thunderstorms very late in the morning and into the
afternoon. Cold air aloft resulting in suppressed freezing levels
and an evolving but still robust wind field supporting shallow
supercells, will support numerous cells with small hail and a few
storms producing larger hail. As the previous shift noted, long and
relatively straight forecast hodographs would lead to some splitting
supercells and the potential for severe hail and damaging straight
line winds. Limiting factor for severe weather will be the amount of
instability while high cloud bases will reduce the tornado threat,
they will support enhanced downburst winds. The greatest severe
weather threat will be from 16 to 22Z, especially across the
northern and western Piedmont. Convection will decrease from west to
east during the late afternoon as the secondary cold front moves
through and the air mass stabilizes. High temperatures will range in
the lower 70s northwest to upper 70s southeast.

Fair and dry conditions are expected Thursday night as heights rise
and a surface high pressure extends into the region from the south.
Low temperatures will range in the mid 50s to around 60. -Blaes

&&

.SHORT TERM /Friday through Friday night/...
As of 115 AM Thursday...

The mid level low over the Northeast early Fri will continue moving
to the NE along the coast of the Canadian Maritimes through Fri
night, with its trailing trough axis lifting NE away from NC Friday
morning. Rising heights aloft and a drying/stabilizing air mass --
as agreed upon by the latest model runs -- supports plenty of
sunshine with no pops. Low level thicknesses start the day well
below normal but do start to recover in the afternoon, indicating
highs just a tad under normal, 79-84. Fast mid level winds from the
WNW Fri night will likely draw some high level moisture across the
region, and we could see a little orographic enhancement of these
high clouds, based on the forecast thermal and moisture profiles.
Expect lows of 60-64. -GIH

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 125 PM Wednesday...

In the wake of the strong, negatively-tilted trough axis forecast to
exit the Middle Atlantic coast late Thu and Thu night, height rises
aloft/ridging and associated subsidence, will sweep to the East
Coast and yield dry and mild-warm conditions on Fri, as underlying
surface high pressure settles across the southeastern U.S.

A warm front will develop ewd across the central Appalachians and
into the srn Middle Atlantic states (VA/NC) this weekend, though
there remains uncertainty with respect to the precise location,
particularly given probable modulation by convection/outflow.
Nonetheless, there has been a consistent signal in model guidance in
recent days that would suggest a couple of episodes of convection
will likely develop along and north of the boundary Sat afternoon
through Sun, before the front likely retreats nwd in advance of a
weakening cold front forecast to settle into NC on Mon.

Some storms may be severe, given relatively strong wind fields, and
steep lapse rates related to a large plume of EML that will likely
have overspread much of the sern U.S. and srn Middle Atlantic
states, around the top of a progressive sub-tropical ridge along the
Gulf coast.

The next trough aloft will amplify and progress slowly across the
central U.S. early-mid next week, with associated surface lows
likely to lift across, and occlude over, the Great Lakes. Trailing
fronts will consequently weaken as they drift east of the
Appalachians and perhaps serve as a focus for primarily diurnal
convection. Continued warm, in the 80s.

&&

.AVIATION /00Z THURSDAY THROUGH TUESDAY/...
As of 755 PM Wednesday...

24-Hour TAF period: Showers and storms continue to move through
Central NC as of the 00Z issuance, lingering longest north and east
of KRDU, which includes KRWI and surrounding areas. Light rain
continues in and around KINT, KGSO, and KRDU. A lot of uncertainty
still exists for the TAF period with respect to cigs and visbys.
Largely expect visbys in the MVFR or VFR range with the showers, VFR
elsewhere. Cigs are generally VFR, although they may fluctuate
between VFR and IFR going from scattered to broken around 15 kft and
25 kft. Winds will be southerly, backing from SSE to SW through the
period. Winds may briefly decrease to around 5 kts or so, but
otherwise will be 8-12kts with gusts picking up Thursday morning.
Additional showers and thunderstorms are possible during the day
Thursday, accompanied by the usual reduced cigs and visbys.

Looking ahead: Skies will clear out late Thursday night with a
return to VFR conditions Friday and Saturday. There will be a chance
for more convection late Saturday into early next week as a cold
front approaches, however VFR conditions should dominate through
Tuesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...WSS
SHORT TERM...Hartfield
LONG TERM...MWS
AVIATION...KC
Hazardous weather outlook, May 25, 12:52 AM EDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1252 AM EDT Thu May 25 2017

NCZ008>011-026>028-041>043-077-078-088-089-260500-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
1252 AM EDT Thu May 25 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

There remains a risk of severe thunderstorms capable of producing
hail up to one and one quarter inches, damaging straight line wind
gusts, and even an isolated tornado this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

While small hail will accompany any scattered thunderstorm on
Thursday, the most intense storms will be capable of producing up to
the size of golf balls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007-023>025-040-075-076-085-086-260500-
Person-Alamance-Orange-Durham-Chatham-Moore-Lee-Scotland-Hoke-
1252 AM EDT Thu May 25 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

There remains a risk of strong to severe thunderstorms capable of
producing hail up to one and one quarter inches and damaging straight
line wind gusts this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

While small hail will accompany any scattered thunderstorm on
Thursday, the most intense storms will be capable of producing up to
the size of golf balls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ021-022-038-039-073-074-083-084-260500-
Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Anson-Richmond-
1252 AM EDT Thu May 25 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

There remains a risk of severe thunderstorms capable of producing
hail up to one and one quarter inches and damaging straight line wind
gusts this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

While small hail will accompany any scattered thunderstorm on
Thursday, the most intense storms will be capable of producing up to
one and one half inches in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

26

In the hours before

Special weather statement, May 25, 12:46 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1246 AM EDT THU MAY 25 2017

NCZ088-089-250515-
Sampson NC-Cumberland NC-
1246 AM EDT THU MAY 25 2017

...A band of showers with rotation will affect portions of
northwestern Sampson and northeastern Cumberland Counties Until 115
AM EDT...

At 1243 AM EDT, Doppler radar was tracking a rain shower that is
showing signs of rotation. This rotating shower was located 5 miles
northeast of Stedman, or 13 miles east of Fayetteville, moving
northeast at 25 mph.

Wind gusts up to 40 mph will be possible. Doppler radar has
indicated weak rotation with this shower. If it intensifies and
rotation strengthens, a warning may need to be issued.

Locations impacted include...
Stedman and Autryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3497 7865 3502 7872 3524 7860 3513 7840
TIME...MOT...LOC 0443Z 219DEG 21KT 3502 7866

GIH
Special weather statement, May 25, 1:03 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
103 AM EDT THU MAY 25 2017

NCZ083-250600-
Anson NC-
103 AM EDT THU MAY 25 2017

...A strong thunderstorm will affect portions of Anson County Until
200 AM EDT...

At 103 AM EDT, Doppler radar was tracking A strong thunderstorm 9
miles northeast of Kershaw, or 16 miles east of Lancaster, moving
northeast at 45 mph.

Dime size hail and wind gusts up to 45 mph will be possible with
this storm.

Locations impacted include...
Wadesboro, Ansonville, Sturdivants, Polkton, Lilesville, Peachland,
Blewett Falls Lake and White Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3505 8030 3517 8024 3516 8022 3517 8020
      3515 8016 3517 8016 3517 8014 3518 8013
      3519 8013 3519 8011 3511 8007 3508 8000
      3512 7995 3512 7993 3507 7991 3504 7988
      3501 7990 3499 7988 3481 8014 3481 8032
TIME...MOT...LOC 0503Z 220DEG 40KT 3466 8049

26
Special weather statement, May 25, 1:36 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
136 AM EDT THU MAY 25 2017

NCZ022-023-250600-
Guilford NC-Alamance NC-
136 AM EDT THU MAY 25 2017

...A strong thunderstorm will affect portions of eastern Guilford and
western Alamance counties until 200 AM EDT...

At 134 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of McLeansville, or 12 miles northeast of Randleman,
moving north at 45 mph.

Wind gusts up to 40 mph and deadly cloud to ground lightning will be
possible with this storm. Also, Doppler radar has indicated weak
rotation with this storm. If the storm intensifies and rotation
strengthens, a warning may need to be issued.

Locations impacted include...
Burlington, Elon College, McLeansville, Gibsonville, Alamance, Lake
Guilford Mackintosh Marina, Lake Burlington, Lake Cammack Park &
Marina, Altamahaw-Ossipee and Glen Raven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3625 7935 3588 7949 3589 7954 3590 7955
      3590 7969 3624 7963 3624 7953 3625 7953
TIME...MOT...LOC 0534Z 194DEG 40KT 3593 7963

GIH
Special weather statement, May 25, 1:45 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
145 AM EDT THU MAY 25 2017

NCZ074-083-084-250615-
Richmond NC-Anson NC-Montgomery NC-
145 AM EDT THU MAY 25 2017

...A strong thunderstorm will affect portions of western Richmond...
Anson... and southwestern Montgomery Counties Until 215 AM EDT...

At 144 AM EDT, Doppler radar was tracking a strong thunderstorm over
Wadesboro, moving northeast at 45 mph.

Half inch hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Rockingham, Wadesboro, Ansonville, Mount Gilead, Ellerbe, Lilesville,
Morven, McFarlan, Diggs and Blewett Falls Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3518 8011 3514 8007 3517 8005 3522 8007
      3533 7997 3505 7974 3481 7975 3481 8012
      3509 8020
TIME...MOT...LOC 0544Z 215DEG 40KT 3496 8011

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:46 AM EDTSpecial Weather StatementRAHSampson29 min
May 25, 1:03 AM EDTSpecial Weather StatementRAHAnson57 min
May 25, 1:36 AM EDTSpecial Weather StatementRAHAlamance24 min
May 25, 1:45 AM EDTSpecial Weather StatementRAHAnson, Richmond30 min
May 25, 2:17 AM EDTSpecial Weather StatementRAHMoore, Richmond28 min
May 25, 2:36 AM EDTSpecial Weather StatementRAHChatham, Lee24 min
May 25, 3:17 AM EDTSpecial Weather StatementRAHCumberland, Durham, Granville, Harnett, Wake28 min
May 25, 10:52 AM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph68 min
May 25, 12:10 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange, Person80 min
May 25, 12:38 PM EDTSpecial Weather StatementRAHRandolph67 min
May 25, 12:50 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person40 min
May 25, 1:41 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Randolph, Stanly79 min
May 25, 1:53 PM EDTSpecial Weather StatementRAHDurham, Granville, Vance67 min
May 25, 2:26 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Harnett, Johnston, Nash64 min
May 25, 2:44 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore46 min
May 25, 3:14 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson61 min
May 25, 3:28 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash47 min
May 25, 4:06 PM EDTSevere Thunderstorm WarningRAHWilson24 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash45 min
May 25, 4:37 PM EDTSpecial Weather StatementRAHEdgecombe53 min
May 25, 4:38 PM EDTSpecial Weather StatementRAHVance52 min
May 25, 4:42 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson37 min
May 25, 4:45 PM EDTSpecial Weather StatementRAHGranville45 min
May 25, 5:33 PM EDTSpecial Weather StatementRAHGranville42 min
May 25, 5:35 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance21 min
May 25, 5:37 PM EDTSpecial Weather StatementRAHHalifax, Vance, Warren68 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.